Moderators: Rosy
Go
New
Find
Notify
Tools
Reply
  
Help for Hand and Foot Syndrome Login/Join
 
Location: Illinois
Registered: 09 June 2008
Posts: 196
posted   Reply With QuoteReport This Post  
Can copper peptides help with the symptoms of Hand And Foot Syndrome caused by taking targeted therapies for cancer such as the drug Sunitinib (Sutent®)?

Here is a comment about the general signs and symptoms of a targeted drug therapies:
quote:
A common type of targeted therapy is directed against a molecule known as epidermal growth factor receptor (EGFR). Although EGFR fuels the growth of cancer cells, it also plays a role in the normal growth of the skin, hair, and nails. That means rashes and changes to the hair and nails may occur after treatment with these drugs, including cetuximab (Erbitux), erlotinib (Tarceva), panitumumab (Vectibix), and lapatinib (Tykerb).


And here is more about the specific one I asked about:
quote:
Sorafenib (Nexavar) and sunitinib (Sutent) are two drugs that interact with multiple targets to stop or slow cancer growth. Most skin reactions are mild and manageable. However, 20% to 40% of people taking these drugs experience painful, thickened areas of skin on the hands and fee that may blister. These areas may also become tender to the point that they interfere with the person's daily activities, such as walking or holding objects.

In 20% to 40% of patients, a rash that may involve redness and a sensation of warmth or burning on the face or scalp occurs. Mild hair loss may be a side effect for up to 25% of patients on sorafenib, but it tends to be mild. Dry skin is also common and should be treated early to prevent the development of itching.
Picture of Dr. Pickart
Location: Skin Biology
Registered: 15 September 2004
Posts: 7065
posted   Hide PostReply With QuoteReport This Post  
I really do not know.
  Powered by Social Strata